Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2011, 6:34 PM MST for Pima County, Arizona. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2011, 6:34 PM MST (01:34 UTC)
- Expired
- Aug 2, 2011, 7:00 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 109 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:00 PM MST | TSTM WND DMG | South Komelik, AZ | HOME ROOF AND SHED DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 3307 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS55 KTWC 030134 SVRTWC AZC019-030200- /O.NEW.KTWC.SV.W.0066.110803T0134Z-110803T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 634 PM MST TUE AUG 2 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 700 PM MST * AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH KOMELIK... OR 15 MILES SOUTHEAST OF SELLS. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAMORI AND CHOULIC PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3163 11174 3171 11193 3186 11182 3175 11162 TIME...MOT...LOC 0134Z 033DEG 2KT 3172 11178 $$ CS
1 follow-up statement
944 WWUS55 KTWC 030156 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 656 PM MST TUE AUG 2 2011 AZC019-030206- /O.EXP.KTWC.SV.W.0066.000000T0000Z-110803T0200Z/ PIMA AZ- 656 PM MST TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY WILL EXPIRE AT 700 PM MST... LAT...LON 3163 11174 3171 11193 3186 11182 3175 11162 TIME...MOT...LOC 0156Z 180DEG 0KT 3172 11178 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST TUE AUG 02 2011 .SYNOPSIS...DRIER AIR MOVING INTO THE REGION WILL RESULT IN LESS THUNDERSTORM ACTIVITY MOST OF THE REST OF THE WEEK. THE DRIER AIR WILL ALSO BRING A STRETCH OF HOTTER AFTERNOON TEMPERATURES WITH HIGHS PEAKING AROUND WEDNESDAY OR THURSDAY. && .DISCUSSION...MOISTURE STARTING TO WANE A BIT...DEWPTS ARE DOWN 3 TO 6 DEGREES OVER 24 HOURS AGO...MIXING OUT TO THE LOWER TO MIDDLE 50S SO FAR. PRECIPITABLE WATER STILL HANGING IN AROUND 1.3 TO 1.4 OR SO BUT TRENDS CONTINUE DOWN IN MOST OF OUR PART OF THE STATE. NICE TEMPERATURE PROFILE IN MID LEVELS BUT A LITTLE CONVECTIVE INHIBITION FROM ABOUT H6 TO H7 OR SO. VERY LITTLE FLOW OR SHEAR. AS EXPECTED WE HAVE STRUGGLED WITH ANY VALLEY STORMS SO FAR TODAY. MOUNTAIN STORMS WITH HEAVY RAIN A CONCERN. OTHERWISE A LOW GRADE THUNDERSTORM FORECAST LOOKS GOOD MOST OF THE REST OF THE WEEK. THE RIDGE ORIENTATION EXTENDING OVERHEAD FROM THE HIGH CENTER EAST OF US WILL MEAN WEAK FLOW AND WARMISH MID LEVELS. && .AVIATION...EXPECT SCT CLOUDS 7-12K FT AGL THROUGH 06Z...THEN CLEARING. EXPECT ISOLD TO SCT -SHRA/TS WITH BASES 6-8K FT AGL ALONG AND EAST OF A NOGALES/TUCSON/GLOBE LINE THIS AFTERNOON AND EVENING. STORMS MAY TEMPORARILY PRODUCE MVFR CONDITIONS WITH MTNS OBSCD. EXPECT WLY SFC WINDS 10-15 KTS THIS AFTERNOON WITH STRONGER STORMS PRODUCING WIND GUSTS UP TO 45 KTS. THEREAFTER...NORMAL NIGHTTIME TRENDS. SIMILAR CONDITIONS EXPECTED WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL PROPAGATE WESTWARD TOWARD ARIZONA THE NEXT SEVERAL DAYS RESULTING IN A SLIGHT DECREASE IN MOISTURE ACROSS THE REGION. THIS WILL RESULT IN WARMER DAYTIME TEMPERATURES WITH THE WARMEST DAYS ON WEDNESDAY AND THURSDAY. HOWEVER...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE STILL EXPECTED THROUGH THE REMAINDER OF THE WEEK. EXPECT NORTHWESTERLY DAYTIME SFC WINDS WITH NORMAL OVERNIGHT DIURNAL TRENDS. ALSO...EXPECT STRONG GUSTY WINDS NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:54 PM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1254 PM MST TUE AUG 2 2011 AZZ501>515-030700- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1254 PM MST TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH MONDAY. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MINNICK/KD WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 14 min |
| Aug 2, 7:07 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 2, 9:19 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 2, 10:46 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 2, 10:56 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 3, 10:34 AM MST | Areal Flood Advisory | TWC | Greenlee | 116 min |
| Aug 3, 11:49 AM MST | Flash Flood Warning | TWC | Cochise | 116 min |
| Aug 3, 12:29 PM MST | Areal Flood Advisory | TWC | Greenlee | 2 hr |
| Aug 3, 1:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 3, 2:30 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 101 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.